Back to Ask the Diabetes Team Ask the Diabetes Team

From Modesto, California, USA:

Our six year old son was diagnosed 5 years ago with Type 1. All is going well and his HbA1c's are normal. However, when he eats pasta for dinner, he always has a high glucose reading the next morning. We refrain from giving him his Humalog shot until after meal time to prolong the effect. Then, his bedtime number is low to normal, then the high reading in the morning. Any suggestions?


This is not an uncommon comment from families. There is no scientific reason for the phenomena and it sounds like you have tried to take care of the problem appropriately. I do wonder though if your delaying the Humalog until after the meal is causing a rebound in the middle of the night. What happens when you give the Humalog right before the meal? You may want to bounce this problem off your diabetes team to see if you can figure something else out.


Original posting 18 May 1998
Posted to Meal Planning, Food and Diet


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:08:58
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.